Format

Send to

Choose Destination
See comment in PubMed Commons below
J Int Assoc Physicians AIDS Care (Chic). 2010 Jul-Aug;9(4):236-9. doi: 10.1177/1545109710373830.

Occurrence of stavudine-induced lactic acidosis in 3 members of an African family.

Author information

1
Partners in Hope Medical Center, Lilongwe, Malawi, Africa. jon.fielder@sim.org

Abstract

Fixed-dose combinations containing stavudine have played a critical role in the worldwide scale-up of antiretroviral therapy, but increasing concern exists regarding adverse events due to mitochondrial toxicity. We describe the first reported occurrence of lactic acidosis within a family of 3 HIV-infected individuals. This report is only the second of lactic acidosis affecting an African child. Further research is indicated to identify possible genetic and other risk factors underlying mitochondrial toxicity in African populations, especially among pediatric cohorts.

PMID:
20798404
DOI:
10.1177/1545109710373830
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center